Alert archive / Missouri / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 318, NWS St. Louis, MO

September 25, 2012Jefferson County, Saint Louis County, City of Saint Louis, Missouri

NWS St. Louis, MO issued this severe thunderstorm warning at Sep 25, 2012, 6:22 PM CDT for Jefferson County, Saint Louis County, City of Saint Louis, Missouri. It was in force for 38 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 25, 2012, 6:22 PM CDT (23:22 UTC)
Expired
Sep 25, 2012, 7:00 PM CDT
In force
38 min
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties City of Saint Louis, MO, Jefferson County, MO, Saint Louis County, MO

The radar

The St Louis radar (KLSX), 40 km from the middle of the area, began a volume at 23:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 25, 6:26 PM CDTHAIL 0.25Cedar Hill, MO
Sep 25, 6:44 PM CDTHAIL 1Barnhart, MO

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 22 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Sep 25, 5:05 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 11.4 hours before the alert went out and 240 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2012-09-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 221 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2012-09-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 108 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
221 J/kg
Mixed-layer CIN
-192 J/kg
Mixed-layer LCL
560 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
108 m²/s²
0-3 km storm-relative helicity
134 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

472 
WUUS53 KLSX 252322
SVRLSX
MOC099-189-510-260000-
/O.NEW.KLSX.SV.W.0318.120925T2322Z-120926T0000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
622 PM CDT TUE SEP 25 2012

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN JEFFERSON COUNTY IN EAST CENTRAL MISSOURI...
  SOUTHERN ST. LOUIS COUNTY IN EAST CENTRAL MISSOURI...
  SOUTHERN ST. LOUIS CITY IN EAST CENTRAL MISSOURI...

* UNTIL 700 PM CDT

* AT 616 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR HOUSE
  SPRINGS...AND MOVING EAST AT 35 MPH.

  HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

  SOURCE...TRAINED WEATHER SPOTTERS.  QUARTER SIZE HAIL IS BEING 
           REPORTED IN CEDAR HILL WITH THIS STORM.

  IMPACT...MINOR DAMAGE TO VEHICLES...ROOFS AND WINDOWS. MINOR TREE
           DAMAGE...WITH LIMBS UP TO ONE INCH IN DIAMETER BROKEN.

* LOCATIONS IMPACTED INCLUDE...
  ANTONIA...MURPHY...PEVELY...BARNHART...SUNSET HILLS...ARNOLD...
  CRESTWOOD...OAKVILLE...LAKESHIRE...AFFTON...MEHLVILLE...LEMAY AND
  KIMMSWICK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3860 9019 3857 9023 3852 9027 3845 9028
      3837 9036 3833 9037 3828 9037 3826 9068
      3845 9066 3864 9018
TIME...MOT...LOC 2320Z 260DEG 31KT 3837 9050

HAIL...1.00IN
WIND...60 MPH

$$

BRITT
2 follow-up statements
012 
WWUS53 KLSX 252340
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
640 PM CDT TUE SEP 25 2012

MOC510-252349-
/O.CAN.KLSX.SV.W.0318.000000T0000Z-120926T0000Z/
ST. LOUIS CITY MO-
640 PM CDT TUE SEP 25 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN ST. LOUIS CITY COUNTY
IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 3847 9051 3852 9027 3845 9028 3837 9036
      3833 9037 3828 9037 3826 9062
TIME...MOT...LOC 2339Z 265DEG 22KT 3834 9045

$$

MOC099-189-260000-
/O.CON.KLSX.SV.W.0318.000000T0000Z-120926T0000Z/
JEFFERSON MO-ST. LOUIS MO-
640 PM CDT TUE SEP 25 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTH CENTRAL
ST. LOUIS AND NORTHEASTERN JEFFERSON COUNTIES UNTIL 700 PM CDT...

AT 635 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR ANTONIA...AND
MOVING EAST AT 25 MPH.

HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...TRAINED WEATHER SPOTTERS.  PING PONG SIZE HAIL WAS REPORTED
         WITH THIS STORM WHEN IT MOVED OVER CEDAR HILL.

IMPACT...DAMAGE TO VEHICLES...ROOFS AND WINDOWS. MINOR TREE DAMAGE...
         WITH LIMBS UP TO ONE INCH IN DIAMETER BROKEN.

LOCATIONS IMPACTED INCLUDE...
BARNHART...PEVELY...ARNOLD...OAKVILLE...MEHLVILLE AND KIMMSWICK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 3847 9051 3852 9027 3845 9028 3837 9036
      3833 9037 3828 9037 3826 9062
TIME...MOT...LOC 2339Z 265DEG 22KT 3834 9045

HAIL...1.50IN
WIND...60 MPH

$$

BRITT
680 
WWUS53 KLSX 252358
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
658 PM CDT TUE SEP 25 2012

MOC099-189-260007-
/O.EXP.KLSX.SV.W.0318.000000T0000Z-120926T0000Z/
JEFFERSON MO-ST. LOUIS MO-
658 PM CDT TUE SEP 25 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL ST. LOUIS AND
NORTHEASTERN JEFFERSON COUNTIES WILL EXPIRE AT 700 PM CDT...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.

A NEW SEVERE THUNDERSTORM WARNING HAS BEEN ISSUED FOR PARTS OF ST. 
LOUIS AND JEFFERSON COUNTIES FOR ANOTHER SEVERE THUNDERSTORM UNTIL 
745 PM CDT.

ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A SEVERE 
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 11 PM CDT.

LAT...LON 3847 9051 3852 9027 3845 9028 3837 9036
      3833 9037 3828 9037 3826 9062
TIME...MOT...LOC 2357Z 265DEG 22KT 3835 9031

$$

BRITT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 25, 4:06 PM CDT, 2 hours 16 minutes earlier.

Area forecast discussion, Sep 25, 4:06 PM CDT, 2 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
406 PM CDT TUE SEP 25 2012

.SHORT TERM...
ISSUED AT 354 PM CDT TUE SEP 25 2012
(LATE THIS AFTERNOON AND TONIGHT)

THE PRIMARY FCST ISSUE FOR LATE THIS AFTN AND TONIGHT IS CONVECTIVE
TRENDS.

ONGOING ISO-SCT CONVECTION MAY INCREASE IN COVERAGE LATER THIS
AFTN...ESPECIALLY ACROSS SRN MO AND SRN IL WHERE DECREASED CLOUD
COVER WAS CONTRIBUTING TO MLCAPE VALUES IN EXCESS OF 2000 J/KG WITH
LITTLE CINH NOTED ON SPC MESOANALYSIS PAGE AT 19Z. ALTHOUGH
ADDITIONAL DVLPMT HAS BEEN SLOW TO INITIATE...INSTABILITY AND SHEAR
PARAMETERS WILL BE SUFFICIENT FOR SEVERE THUNDERSTORMS.

A CDFNT/QUASISTATIONARY BDRY WAS LOCATED ACROSS NRN MO AND SRN IA AT
20Z. SIMILAR TO YDY...MODELS DEPICT A BROAD SWLY LLJ DVLPG OVERNIGHT
AND BECOMING ORIENTED NEARLY PARALLEL TO THIS BDRY ALONG WITH PW
VALUES OF 1.3 TO 1.5 INCHES...CORFIDI VECTORS POINTED UPSTREAM BY
03Z WED...AND SEVERAL HUNDRED J/KG OF MUCAPE THROUGH 12Z WED. THIS
CONFIGURATION WILL LEAD TO AN ELONGATED AREA OF PCPN NEAR THE
QUASISTATIONARY BDRY WITH CONVECTIVE ELEMENTS CONTINUOUSLY DVLPG AND
MOVING ENEWD WITHIN THE OVERALL BAND OF PCPN. PCPN SHOULD PERSIST
INTO AT LEAST PART OF TOMORROW MORNING.

KANOFSKY

&&

.LONG TERM...
ISSUED AT 354 PM CDT TUE SEP 25 2012
(WEDNESDAY THROUGH TUESDAY)

WIDESPREAD CONVECTION EXPECTED ON WED WITH HEAVY RAINFALL POSSIBLE
AS FRONT SINKS SLOWLY SWD THROUGH OUR AREA. WEAK SHORTWAVES WILL
ALSO BE MOVING EWD THROUGH OUR AREA WITH THE MODELS DEPICTING
UPPER LEVEL DIVERGENCE OVER THE FORECAST AREA AS WELL IN RIGHT
ENTRANCE REGION OF UPPER LEVEL JET STREAK OVER THE GREAT LAKES
REGION. AS THE SYNOPTIC FRONT ALONG WITH ANY EFFECTIVE BOUNDARIES
FROM MCS ACTIVITY OR SMALL CONVECTIVE CLUSTERS SHIFTS SLOWLY SWD
THE POTENTIAL FOR CONVECTION SHOULD GRADUALLY SHIFT SWD WED NGT.
BY THU MRNG THE NEARLY E-W FRONT SHOULD SHIFT SWD INTO SRN MO AND
SRN IL. ON THU MOST OF THE PRECIPITATION SHOULD BE CONFINED TO SERN
MO AND SWRN IL WITH A SFC RIDGE EXTENDING FROM THE GREAT LAKES
REGION SW INTO NERN MO. ON THU NGT AND FRI THE ECMWF MODEL SHIFTS
THE FRONT BACK NWD A TAD AS A SHORTWAVE APPROACHES AND RAMPS UP
CONVECTION AGAIN FROM LATE THU NGT THROUGH FRI. THE GFS KEEPS THE
FRONT SHIFTING SLOWLY SWD AND CONFINES THE PRECIPITATION TO SERN
MO AND SWRN IL THU NGT AND FRI WITH LIGHTER QPF THAN THE ECMWF.
WILL PUT THE HIGHEST POPS THU NGT AND FRI OVER THE SRN PORTION OF
OUR FORECAST AREA BUT WILL KEEP LESSER POPS FURTHER N DUE TO THE
UNCERTAINTY WITH THE PROGRESSION OF THE FRONT AND THE NWD EXTENT
OF THE CONVECTION. MAY STILL HAVE LINGERING SHOWERS ACROSS SERN MO
AND SWRN IL FRI NGT...BUT BY SAT THE FRONT SHIFTS WELL S OF OUR
AREA AS MID-UPPER LEVEL TROFFING DEVELOPS OVER THE GREAT LAKES
REGION. WITH N-NWLY MID-UPPER LEVEL FLOW OVER THE AREA THIS
WEEKEND ALONG WITH WEAK SFC RIDGING THE WEEKEND SHOULD BE DRY AND
FAIRLY COOL. THE ECMWF MODEL IS COOLER EARLY NEXT WEEK...MON AND
TUE AS IT DEVELOPS ANOTHER UPPER LEVEL TROUGH JUST S OF OUR AREA
...WHILE THE GFS MOVES THE UPPER TROUGH E OF OUR AREA AND DEVELOPS
UPPER LEVEL RIDGING OVER THE NRN PLAINS. IN EITHER CASE THE DRY
WEATHER SHOULD CONTINUE FOR THE REST OF THE EXTENDED FORECAST.

GKS

&&

.AVIATION...
ISSUED AT 1241 PM CDT TUE SEP 25 2012

INSTABILITY IS INCREASING ALONG AND SOUTH OF BAND OF ELEVATED
SHOWERS AND THUNDERSTORMS CURRENTLY LOCATED FROM KCOU TO NORTH OF
K3LF. WINDS ARE VEERING TO THE SW AHEAD OF THIS FEATURE WITH SOME
BREAKS IN THE MIDLEVEL CLOUDS INCREASING INSTABILITY. BELIEVE AT
LEAST ISOLATED/SCATTERRED SFC-BASED STORMS WILL DEVELOP SOUTH OF
THIS LINE AND COULD AFFECT METRO TAF SITES. PUT IN A VCTS
PREVAILING GROUP AND A TEMPO FROM 2000 UTC TO 2400 UTC FOR -TSRA
TO ACCOUNT FOR THESE TRENDS. SITUATION IS MORE MUDDIED OVERNIGHT
BUT AMS SHOULD STABILIZE AND BELIEVE THERE WILL BE A LULL SOMETIME
THIS EVENING BEFORE LLJ FORCING INCREASES THREAT OF SHOWERS AND
POSSIBLY ELEVATED STORMS TONIGHT. MODELS ALSO HINTING AT LL
CLOUDINESS POSSIBLY IFR BUT ONLY HINTED AT THIS POSSIBILITY WITH
HIGH END MVFR CEILINGS IN -SHRA DUE TO TOO MUCH UNCERTAINTY. WINDS
SHOULD BECOME VARIABLE LATE THIS EVENING FROM NORTH TO SOUTH AS
FRONT BECOMES STATIONARY.

SPECIFICS FOR KSTL...

INSTABILITY IS INCREASING ALONG AND SOUTH OF BAND OF ELEVATED
SHOWERS AND THUNDERSTORMS CURRENTLY LOCATED FROM KCOU TO NORTH OF
K3LF. WINDS ARE SLOWLY VEERING TO THE SW AHEAD OF THIS FEATURE
WITH SOME BREAKS IN THE MIDLEVEL CLOUDS INCREASING INSTABILITY.
BELIEVE AT LEAST ISOLATED/SCATTERRED SFC-BASED STORMS WILL DEVELOP
SOUTH OF THIS LINE AND COULD AFFECT KSTL. PUT IN A VCTS
PREVAILING GROUP AND A TEMPO FROM 2000 UTC TO 2400 UTC FOR -TSRA
TO ACCOUNT FOR THESE TRENDS. SITUATION IS MORE MUDDIED OVERNIGHT
BUT AMS SHOULD STABILIZE AND BELIEVE THERE WILL BE A LULL SOMETIME
THIS EVENING BEFORE LLJ FORCING INCREASES THREAT OF SHOWERS AND
POSSIBLY ELEVATED STORMS TONIGHT. MODELS ALSO HINTING AT LL
CLOUDINESS POSSIBLY IFR BUT ONLY HINTED AT THIS POSSIBILITY WITH
HIGH END MVFR CEILINGS IN -SHRA DUE TO TOO MUCH UNCERTAINTY. WINDS
SHOULD BECOME LIGHT/VARIABLE OVERNIGHT TONIGHT AS FRONT BECOMES
STATIONARY OVERHEAD.

GOSSELIN

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, Sep 25, 5:13 PM CDT, 1 hour 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
513 PM CDT TUE SEP 25 2012

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-261200-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO-
LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO-
AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-
LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO-
ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO-
WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO-
MADISON MO-REYNOLDS MO-
513 PM CDT TUE SEP 25 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TONIGHT

THUNDERSTORMS ARE EXPECTED TO CONTINUE TONIGHT. SOME THUNDERSTORMS
WILL BE SEVERE PRODUCING TORNADOES...LARGE HAIL AND DAMAGING WINDS
IN EXCESS OF 60 MPH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE CHANCE OF THUNDERSTORMS WILL CONTINUE WEDNESDAY THROUGH
FRIDAY NIGHT. ON WEDNESDAY AFTERNOON...A FEW OF THE STRONGER
STORMS COULD PRODUCE HAIL AND GUSTY WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO RELAY REPORTS OF SEVERE WEATHER TO THE
NATIONAL WEATHER SERVICE.

TILLY

In the hours before

Local storm report, Sep 25, 6:09 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
609 PM CDT TUE SEP 25 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0602 PM     TSTM WND GST     MEHLVILLE               38.50N  90.32W
09/25/2012  E55 MPH          ST. LOUIS          MO   TRAINED SPOTTER

            ONE AND ONE HALF INCH LIMB SNAPPED OFF PINE TREE

&&

KARLZ
Local storm report, Sep 25, 6:13 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
613 PM CDT TUE SEP 25 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0535 PM     TORNADO          3 E OKAWVILLE           38.43N  89.50W
09/25/2012                   WASHINGTON         IL   TRAINED SPOTTER

            30 FOOT BY 80 FOOT METAL SHED DESTROYED. 3 FARM HOUSES
            DAMAGED WITH PARTIAL REMOVAL OF ROOFS. GARAGE DOORS
            CAVED IN AND DAMAGE TO SIDING.

&&

FUCHS
Local storm report, Sep 25, 6:17 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
617 PM CDT TUE SEP 25 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     HAIL             WENTZVILLE              38.81N  90.86W
09/25/2012  E1.25 INCH       ST. CHARLES        MO   TRAINED SPOTTER

&&

FUCHS
Local storm report, Sep 25, 6:18 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
618 PM CDT TUE SEP 25 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0617 PM     HAIL             KIRKWOOD                38.58N  90.42W
09/25/2012  M0.70 INCH       ST. LOUIS          MO   TRAINED SPOTTER

            AT BIG BEND AND LOCKWOOD

&&

KARLZ
Special weather statement, Sep 25, 6:18 PM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
618 PM CDT TUE SEP 25 2012

ILZ070-260000-
MARION IL-
618 PM CDT TUE SEP 25 2012

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN MARION COUNTY UNTIL 700
PM CDT...

AT 616 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR WAMAC...OR NEAR CENTRALIA...MOVING EAST AT
30 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  HELM...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

IN ADDITION...THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM
WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO
AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

TES
Local storm report, Sep 25, 6:21 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
621 PM CDT TUE SEP 25 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0620 PM     HAIL             CEDAR HILL              38.36N  90.64W
09/25/2012  M1.00 INCH       JEFFERSON          MO   TRAINED SPOTTER

            MARBLE TO QUARTER SIZE

&&

KARLZ

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 25, 4:31 PM CDTSevere Thunderstorm WarningLSXSaint Charles, Warren44 min
Sep 25, 5:09 PM CDTSevere Thunderstorm WarningLSXSaint Charles, Saint Louis51 min
Sep 25, 5:48 PM CDTSevere Thunderstorm WarningLSXFranklin, Jefferson, Saint Louis, City of Saint Louis42 min
Sep 25, 6:16 PM CDTSevere Thunderstorm WarningLSXCallaway, Cole, Osage44 min
Sep 25, 6:45 PM CDTSevere Thunderstorm WarningLSXFranklin, Gasconade45 min
Sep 25, 6:55 PM CDTSevere Thunderstorm WarningLSXFranklin, Jefferson, Saint Louis50 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.